MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SMALL TITANIUM HICKMAN P; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS SMALL TITANIUM HICKMAN P; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602180
Medical Device Problem Codes Fluid/Blood Leak (1250); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Swelling (2091)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 08/2018).
 
Event or Problem Description
It was reported that approximately five years post placement of the port catheter via the right facial vein, during home infusion of saline, benefix and heparin the port was allegedly leaking externally.Reportedly, the health care provider administered tissue plasminogen activator (tpa).It was further reported that while performing the dye study, the patient experienced pain and swelling at the port site as the contrast medium leaked through the silicone septum of the port.It was further reported that the device was removed and replaced on the same day.The patient was reportedly stable after the removal and replacement of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged leaking port as no objective evidence has been provided to confirm any alleged deficiency with the port.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The investigation for the leaking port is inconclusive.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: d4 (expiration date: 08/2018), g4.H11: g1, h6 (device code).

Brand Name
SMALL TITANIUM HICKMAN P
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8907622
Report Number3006260740-2019-02420
Device Sequence Number19469820
Product Code LJT
UDI-Device Identifier00801741025532
UDI-Public(01)00801741025532
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602180
Device Catalogue Number0602180
Device Lot NumberREXH1177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FACTOR CONCENTRATE; FACTOR CONCENTRATE; INTRAVENOUS IMMUNOGLOBULIN (IVIG); INTRAVENOUS IMMUNOGLOBULIN (IVIG); FACTOR CONCENTRATE; INTRAVENOUS IMMUNOGLOBULIN (IVIG)
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient Weight25